Jump to content
CrazyBoards.org

Recommended Posts

Hi all! I'm brand spanking new to the forums and I already have a question..is it normal for one's resting heart rate to steadily increase while starting Seroquel? Or should I be concerned? I'll admit I'm a bit anxious of it, though being a hypochondriac certainly doesn't help. I think I freaked myself out a bit today reading about how it can cause long QT syndrome and such. My FitBit (god bless that little watch) has tracked my heart rate steadily increasing since I began taking it (9/8/18), and I take half of a 25mg pill (so about 13mg) nightly before bed. I'm 5'8 and hovering around 108-111 lbs. Yes, I'm very underweight and that's actually part of why my doctor prescribed Seroquel, so it could help me gain weight (and raise my blood pressure). If it matters any, my only non-MI related diagnosis is ulcerative colitis, and I've been fighting that battle for ~2-3 years before it's finally recently gone into remission (before the Seroquel). I take no other medications at all and only supplement with a mild daily multi-vitamin. From previous tests my heart has been perfectly healthy, and my electrolytes/blood work have come back normal. Normal RHR for me is in the mid 60's to low 70's. Highest recorded RHR on my FitBit so far is 77bpm. I'm aware this is still perfectly within normal range, but isn't my body's normal. So just trying to gauge when/if I should be worried and talk to my doctor or ride it out. Seems like even the slightest of physical exertion shoots my heart rate into 100+bpm.

Thanks much!!

-P

Share this post


Link to post
Share on other sites

Antipsychotics like Seroquel can increase heart rate - mine was consistently in the 110s when I was on regular Seroquel.

Share this post


Link to post
Share on other sites
14 hours ago, tryp said:

Antipsychotics like Seroquel can increase heart rate - mine was consistently in the 110s when I was on regular Seroquel.

Tricky buggers! I'm very new to psychiatric medicine so I'm trying to learn all I can from research (and the help of these forums). Did those symptoms ever decrease for you on their own or did you have to adjust your amount of Seroquel (or quit it entirely) to bring your heart back to normal?

So far it seems to be doing much more good than harm, but for right now one of my triggers (re: the hypochondria specifically) is rapid heart rate. I start questioning my heart health and getting panicked even if there's no real cause for concern. I know I can "unlearn" or at least minimize triggers over time, but I wanna keep my heart healthy too.

P.S: I did end up calling my prescribing doc (who's also my GP), to get more information and see if we should change anything up or if this is normal, so waiting on a callback there. Hearing folks anecdotal experiences helps a ton too though.

Edited by Pixelish

Share this post


Link to post
Share on other sites

My heart rate never went back to normal until I came off Seroquel.

That being said, I did see a cardiologist for it and he said it wasn't dangerous at all, at least in my specific case.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By dragonfly23
      For the last three months I have been lowering my Seroquel dose.    Well longer than that. Due to long term use I developed cataracts and my cholesterol is very high. 
      Over about a year I dropped from 700 to 400mg.  Easy peasy. 
      This last 400 has been awful. I am going slowly.  I get so sick.  Sweats, headaches, can’t eat, can’t sleep.   Like no sleep.    So I get to none.  Made it.  Doing well.  Two weeks out things are not good at all. 
      I cant even explain how my head is acting.    Not good on the mood spectrum (BP 1) I moved back to 50mg.  (Pdoc is on board) I can sorta sleep and other physical symptoms minimized. 
      I am rapid cycling and I am sure I am not hiding it well at work. 
      Looking for some insight into others experiences. 
      Did you get off successfully? 
      How long till negative symptoms were gone?
      Did you have to change to another AP?
      Thanks for any shared experiences in advance . 
    • By mjs190
      I'm currently on a cocktail of Seroquel XR at 600 mg and Lamictal at 150 mg. My Seroquel dose got this high because of a mixed episode, so as of now, thats likely where I'll stay for a while to keep things stable. I was at 400 mg which not only lacked the sedation of lower doses, but also came with a lessened appetite. But that all came back when I bumped up to 600 mg.
      I've put on 10-ish pounds or so in a month, and I'm not thrilled. I asked my doctor for a Metformin Rx to help with the metabolic side effects. She was hesitant, but agreed I may need something and actually leaned more towards Topamax instead. She wants me to try 1 more month of dieting and exercise to see if I can manage without adding another med.
      Now I'm leaning towards Topamax, since maybe it could have mood stabilizing properties to it, in addition to curbing appetite and helping me lose weight. I'm not overweight by any means, but I'm definitely hyper-vigilant about my body and tend to...obsess. 
      Has anyone taken Topamax and found that it (1) helped with appetite or weight control and (2) had positive effects on their illness?
    • By de414
      My old psych-NP gave me seroquel for sleep around the end of December last year. I haven't taken it every night as she wanted or else I wouldn't be still sitting here almost 11 months later with around 50 or 60 25mg pills left.
      I have used it randomly for particularly tough nights where I know I can't sleep or I just feel really amped up/anxious and don't want to take more than 1mg of Klonopin.
      Is this ok to do?
      When I do use it, it ranges from 25-75mg and I sleep like a baby.
    • By Tia grainger
      Soo, Iv been on seroquel XR for 3 years on 150mg, and recently about 2 month ago, I started drinking more and did some coke every couple days, so when I was doing coke I wouldn't take my meds cuz i didn't know how they would react to each other. 
      Did that for 2 month now I just got my refil and I'm gonna start taking them regularly again, and I took on last night after not taking on for 3 or 4 days, and I feel anxious still and sick to my stumach, but I'm really tired like more tired then when I was on it regularly. 
      I'm kinda concerned and i hope that it goes away, any advice would help. 
      Yes im aware this was a bad idea I realize that now which is why I'm going back to taking them regularly and not doing coke anymore. 
    • By wookie
      I am currently on 300 mg of seroquel for bipolar II (mainly depression) and 300 mg Lyrica for anxiety.  I want to come off the Lyrica because I think it might be causing rage and it always seems to happen after my morning dose of 150 mg Lyrica, and 100 mg of Seroquel.  I take 150mg of Lyrica at 9am and then again at 5pm.  My Seroquel is taken at 100 mg at 9am and 200 mg at 9pm.  It is Extended Release.  The Lyrica is in capsule form.
      Any thoughts?  I am smallish 44 yo woman.
×
×
  • Create New...